Fertility Friends Support Forum banner

1 - 14 of 14 Posts

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #1 ·
Hey there fellow suffereers ,Dr has increased dose to 3 tablets a day (am also taking clomid). I 've had no bad side effects but i do feel a bit depressed,which i've never felt before (crying for no reason at silly times)
Wondered if this is because of the amount of tablets? Is it usual to take 3?
Wondered if anyone could help.
Thanks TA
Ju
 

·
Premium Member
Joined
·
12,894 Posts
Hi sicknote

I took 3 a day from the start. I used to have a few problems having to dash for the loo. But once  i made sure i took them with food and regular i was fine.
Good luck

Love kim x x x
 

·
Premium Member
Joined
·
212 Posts
Hi Sicknote!

I’ve just started taking Metformin for my PCOS this week. The initial dose is going to be 2 x 500mg for the first 2 weeks, increasing to 2 x 850mg thereafter.

So far I’ve had a bit of tummy upset but nothing too bad. I’ve been a bit moody too - but perhaps that’s nothing new!

Your dose sounds perfectly normal to me, from what I’ve read, doctors routinely prescribe different doses depending on the type and severity of symptoms. Whether you are insulin resistant or not (I’m not) will also affect the dose you are prescribed.

I really hope that you begin to feel happier again soon – if not perhaps you could contact the doctor who prescribed the Metformin and discuss whether you should reduce the dose and build up to it more slowly?

Love and babydust
Kate xxx
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #4 ·
Thanks for replies.
Am also on Clomid and waiting to see if there are any eggs this month so that may be why i'm feeling down. Think the whole finding out i had pcos thing has turned me upside down a bit as well (made me feel like we were going to have to fight harder than we already are).
I think most people move onto ivf by their 4th attempt at iui but our dr is set on us doing it this way until we really have to because he's so certain that it will work. All in all we've had an emotional year with dh's cancer, my operations, getting married and everyone else around use falling pregnant at the drop of a hat(the count is now up to 5) so i think that -with the discovery of the pcos is probably what's getting me down. Have also started to notice that people are Pussy footing around me and treating me differently because our tx is going on and on, so am feeling altogether a bit sensitive..
Sorry to be moany, thanks for the support
Ju
 

·
Registered
Joined
·
11 Posts
Hello

Ive just been give Metformin today by the consultant, I have to take 2x500mg for 2 days, then 3x500mg for 3 days then 4x 500mg until I see her next in 3 months time.  She said due to the side effects the dosage should be built up over a few days.

Hope this helps

Gillie :)
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #6 ·
Thanks for your advice, what are your hormone levels. My dr hasn't told me what mine are but he said that i should work my way up from 1 to 3 i have been taking them at different times of the day to ease any side effects (but i haven't really had any) but i'm not sure how many you take depending on what your levels are. Does your dr do your hormone levels as routine or do you have to ask for them? I've had bloods taken but he just says everythings normal etc etc etc..
Am seeing him this week so i'll ask about hormone levels again
 

·
Registered
Joined
·
339 Posts
Hi all,

I have just started taking metformin, 1x500g for 7 days & from tomorrow 2x850g. No side effects yet but I have been reading this thread for a while & have taken the advice to take with meals. I do have a bit of heartburn at bedtime though which is something I have never suffered with before.

Not sure what to expect when I up the dose so cross fingers ? Anyone have any ideas ?

Also - does it matter if I don't take the tablets at the same day everyday. One a day is no problem but I may struggle with taking the second one at a set time..was thinking of taking after lunch (as I don't usually eat breakfast)
but times change cos of work etc...

Thanks all,

Buddug x
 

·
Registered
Joined
·
12 Posts
Hi There,

I have been on Metformin for two and a half week now,I was told to take three 500mg tablets a day from the start and I have never felt so horrible, I feel constantly sick from morning till night, I have completely lost my appitite ,I am really tierd, I am really bloated and get banging headaches.

Has anyone else started on three tablets a day if so did you get all these side effects. Please help I am desperate!!!! :'( :'( :'(

I think I will phone the hospital tomorrow as I thought the symptoms would of eased by now.

Nicola x
 

·
Premium Member
Joined
·
212 Posts
Sicknote hun, from reading everthing you've been through I think its TOTALLY understandable to feel the way you do. A weaker person would have been broken by now, but you've obviously got a lot of strength (and enormous amount of love for your husband!) and I really pray that you get your wish granted and have a BFP very very soon. We are all here for you, don't forget that.

Re my hormone levels, they change throughout the cycle, but when I had my day 3 bloods done, most things were normal other than by LH:FSH ration was more than 3:1 which is an indicator of PCOS (think my LH was about 18). My testosterone levels were also fairly high, but I can't remember the exact figure. It will always vary from person to person.

Buddeg - my consultant said that it didn't really matter what time of day the Metformin were taken, as long as it was very roughly the same (i.e. one morning, one evening). He just emphasised the importance of taking them with food.

Ncm...I'm no expert, but it does sound to me like your body may be upset by taking 3 x 500mg immediately...most people seem to phase their dose in over a number of weeks. I would suggest calling the person who prescribed it and discussing this as an option. Hope you feel better hun xxx

Take care
Kate xxx
 

·
Premium Member
Joined
·
14,698 Posts
hi

i have been on metformin for about a year now and i take 4x500g a day.
My gp suggested taking two in the morning and two in the evening and always with food, i make sure i eat a fair amount first and then take them  half way through my meal as find it better than when stomach is completely empty.
You should build up your dose gradually so your body can get used to it , im certain it would make you feel really awful if you have been told to take them all at once from the start and not build them up
My metformin bum as i call it eased off after a couple of weeks but find that if i dont space them out it creeps back!! sorry if tmi!!  ;D

Hope everyone is ok
love to all
suzie aka olive xx
 

·
Registered
Joined
·
604 Posts
I am now on 4 x 850mg, which seems high compared to everyone else!
On the first day was told to take 1 tab for 2 days, then 2 for 2 days then 3 for 1 day then staright up to 4!
Been OK apart from sick and nausea.
I have felt depressed over the last 2-3 days but feeling slightly better today so far.....
Good lukc Ju
Chick
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #12 ·
Hey there glad to see you're getting somewhere(them giving you tablets etc - it's a step in the right direction)
Am feeling a bit better on my Metformin now (had accupuncture which has cleared main pain of headaches)have got seabands from sickness (those bands you put on your wrists) and have started dragging myself outside to exercise to shake off the depression. I still have days when i get down but i think it's mainly the days when i don't get active or i don't have much to do, also we have 4 follies this cycle and the transfer is happening on monday so i think that has raised my spirits..
I agree that your metformin sounds like a high dose, but i've heard that they can give you high doses see how you respond and adjust it accordingly - maybe you've got more because of your hormone levels.
I think the depression stage is your bodies reaction to the change in hormone levels i am also finding that the metformin has made me loose my appetite for things (i stilll feel hungry but don't fancy anything and i don't enjoy what i'm eating when i eat it.) but i'm hoping it will pass.
I don't seem to have any of the tummy upsets that others have had so i think i'm kinda lucky.
Let us know how you're getting on with your tabs chick66, hope the sickness wears off (try ginger biccies!!!)
Luv Ju
 

·
Registered
Joined
·
604 Posts
Hi Ju
When I was in Ikea this morning, I 'invested' in a big tin of their ginger biccies, can highly recommend them LoL!!!
Chick xx
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #14 ·
Have got some ginger biccies and non alcoholic mulled wine for christmas (sugar i know - but i don't want to be the sado in the corner with the fizzy water)
Hmmm roll on christmas
Luv Ju
 
1 - 14 of 14 Posts
Top